Osaka Journal of Mathematics

Towards a criterion for slope stability of Fano manifolds along divisors

Kento Fujita

Full-text: Open access

Abstract

We give a simple criterion for slope stability of Fano manifolds $X$ along divisors or smooth subvarieties. As an application, we show that $X$ is slope stable along an ample effective divisor $D\subset X$ unless $X$ is isomorphic to a projective space and $D$ is a hyperplane section. We also give counterexamples to Aubin's conjecture on the relation between the anticanonical volume and the existence of a Kähler--Einstein metric. Finally, we consider the case that $\dim X = 3$; we give a complete answer for slope (semi)stability along divisors of Fano threefolds.

Article information

Source
Osaka J. Math., Volume 52, Number 1 (2015), 71-93.

Dates
First available in Project Euclid: 24 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1427202873

Mathematical Reviews number (MathSciNet)
MR3326603

Zentralblatt MATH identifier
1327.14192

Subjects
Primary: 14J45: Fano varieties
Secondary: 14L24: Geometric invariant theory [See also 13A50] 32Q20: Kähler-Einstein manifolds [See also 53Cxx]

Citation

Fujita, Kento. Towards a criterion for slope stability of Fano manifolds along divisors. Osaka J. Math. 52 (2015), no. 1, 71--93. https://projecteuclid.org/euclid.ojm/1427202873


Export citation

References

  • T. Aubin: Réduction du cas positif de l'équation de Monge-Ampère sur les variétés kählériennes compactes à la démonstration d'une inégalité, J. Funct. Anal. 57 (1984), 143–153.
  • L. Bonavero, F. Campana and J.A. Wiśniewski: Variétés complexes dont l'éclatée en un point est de Fano, C.R. Math. Acad. Sci. Paris 334 (2002), 463–468.
  • C. Casagrande and S. Druel: Locally unsplit families of rational curves of large anticanonical degree on Fano manifolds, arXiv:1212.5083.
  • K. Cho, Y. Miyaoka and N.I. Shepherd-Barron: Characterizations of projective space and applications to complex symplectic manifolds; in Higher Dimensional Birational Geometry (Kyoto, 1997), Adv. Stud. Pure Math. 35, Math. Soc. Japan, Tokyo, 2002, 1–88.
  • S.K. Donaldson: Lower bounds on the Calabi functional, J. Differential Geom. 70 (2005), 453–472.
  • K. Fujita: Fano manifolds which are not slope stable along curves, Proc. Japan Acad. Ser. A Math. Sci. 87 (2011), 199–202.
  • K. Fujita: Fano manifolds having $(n-1, 0)$-type extremal rays with large Picard number, arXiv:1212.4977.
  • J.-M. Hwang, H. Kim, Y. Lee and J. Park: Slopes of smooth curves on Fano manifolds, Bull. Lond. Math. Soc. 43 (2011), 827–839.
  • J. Kollár and S. Mori: Birational Geometry of Algebraic Varieties, Cambridge Univ. Press, Cambridge, 1998.
  • S. Kobayashi and T. Ochiai: Characterizations of complex projective spaces and hyperquadrics, J. Math. Kyoto Univ. 13 (1973), 31–47.
  • T. Mabuchi: Einstein-Kähler forms, Futaki invariants and convex geometry on toric Fano varieties, Osaka J. Math. 24 (1987), 705–737.
  • S. Mori and S. Mukai: Classification of Fano $3$-folds with $B_{2} \geq 2$, Manuscripta Math. 36 (1981), 147–162.
  • S. Mori and S. Mukai: Erratum: “Classification of Fano $3$-folds with $B_{2} \geq 2$” Manuscripta Math. 110 (2003), 407.
  • S. Mori and S. Mukai: On Fano $3$-folds with $B_{2}\geq 2$; in Algebraic Varieties and Analytic Varieties (Tokyo, 1981), Adv. Stud. Pure Math. 1, North-Holland, Amsterdam, 1983, 101–129.
  • S. Mori and S. Mukai: Classification of Fano $3$-folds with $B_{2} \geq 2$, I; in Algebraic and Topological Theories (Kinosaki, 1984), Kinokuniya, Tokyo, 1985, 496–545.
  • Y. Odaka and Y. Sano: Alpha invariant and K-stability of $\mathbb{Q}$-Fano varieties, Adv. Math. 229 (2012), 2818–2834.
  • J. Ross: Instability of polarised algebraic varieties, PhD thesis, Imperial College, 2003.
  • J. Ross and R. Thomas: A study of the Hilbert–Mumford criterion for the stability of projective varieties, J. Algebraic Geom. 16 (2007), 201–255.
  • A. Steffens: On the stability of the tangent bundle of Fano manifolds, Math. Ann. 304 (1996), 635–643.
  • M. Szurek and J.A. Wiśniewski: Fano bundles of rank $2$ on surfaces, Compositio Math. 76 (1990), 295–305.
  • G. Tian: On Kähler–Einstein metrics on certain Kähler manifolds with $C_{1}(M) > 0$, Invent. Math. 89 (1987), 225–246.